Alert archive / Nevada / Red Flag Warnings in 2019
Red Flag Warning 7, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Sep 15, 2019, 12:16 PM PDT for Elko County, Nevada. It took effect at Sep 16, 2019, 10:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2019, 12:16 PM PDT (19:16 UTC)
- In effect from
- Sep 16, 2019, 10:00 AM PDT
- Expired
- Sep 16, 2019, 8:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 7.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3574 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
204 WWUS85 KLKN 151916 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 1216 PM PDT Sun Sep 15 2019 ...Red Flag Warning for gusty winds and low RH in effect for zone 467 today... ...Red Flag Warning for gusty winds and low RH in effect for zones 454 455 457 469 and 470 on Monday... NVZ454-455-457-469-470-161330- /O.UPG.KLKN.FW.A.0005.190916T1800Z-190917T0600Z/ /O.NEW.KLKN.FW.W.0007.190916T1700Z-190917T0300Z/ Central Lander and Eureka Counties-White Pine County- Northern Nye County/Lander and Eureka Counties South of Highway 50-Southwestern and Central Elko County-Eastern Elko County- 1216 PM PDT Sun Sep 15 2019 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM PDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...455...457...469 AND 470... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM to 8 PM PDT Monday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties...Fire Weather Zone 455 White Pine County... Fire Weather Zone 457 Northern Nye County/Lander and Eureka Counties South of Highway 50...Fire Weather Zone 469 Southwestern and Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Winds...Southwest 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 10 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ467-160600- /O.CON.KLKN.FW.W.0006.000000T0000Z-190916T0600Z/ Central and Western Humboldt County- 1216 PM PDT Sun Sep 15 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 467... * Affected Area...Fire Weather Zone 467 Central and Western Humboldt County. * Winds...Southwest 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 6 percent. * IMPACTS...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
562 WWUS85 KLKN 160812 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 112 AM PDT Mon Sep 16 2019 NVZ454-455-457-469-470-170215- /O.CON.KLKN.FW.W.0007.190916T1700Z-190917T0300Z/ Central Lander and Eureka Counties-White Pine County- Northern Nye County/Lander and Eureka Counties South of Highway 50-Southwestern and Central Elko County-Eastern Elko County- 112 AM PDT Mon Sep 16 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...455...457...469 AND 470... * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties...Fire Weather Zone 455 White Pine County... Fire Weather Zone 457 Northern Nye County/Lander and Eureka Counties South of Highway 50...Fire Weather Zone 469 Southwestern and Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Winds...Southwest 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 10 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
915 WWUS85 KLKN 162149 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 249 PM PDT Mon Sep 16 2019 NVZ454-455-457-469-470-170300- /O.CON.KLKN.FW.W.0007.000000T0000Z-190917T0300Z/ Central Lander and Eureka Counties-White Pine County- Northern Nye County/Lander and Eureka Counties South of Highway 50-Southwestern and Central Elko County-Eastern Elko County- 249 PM PDT Mon Sep 16 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...455...457...469 AND 470... * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties...Fire Weather Zone 455 White Pine County... Fire Weather Zone 457 Northern Nye County/Lander and Eureka Counties South of Highway 50...Fire Weather Zone 469 Southwestern and Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Winds...Southwest 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 10 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
534 WWUS85 KLKN 170304 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 804 PM PDT Mon Sep 16 2019 ... RED FLAG WARNING HAS EXPIRED FOR NORTHERN AND CENTRAL NEVADA... NVZ454-455-457-469-470-170415- /O.EXP.KLKN.FW.W.0007.000000T0000Z-190917T0300Z/ Central Lander and Eureka Counties-White Pine County- Northern Nye County/Lander and Eureka Counties South of Highway 50-Southwestern and Central Elko County-Eastern Elko County- 804 PM PDT Mon Sep 16 2019 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...455...457...469 AND 470... While winds remain elevated in some areas, relative humidity is rising quickly behind the cold front and therefore the Red Flag Warning has been allowoed to expire. $$ 90
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Sep 15, 1:51 AM PDT, 10 hours 25 minutes earlier.
Area forecast discussion, Sep 15, 1:51 AM PDT, 10 hours 25 minutes before
Area Forecast Discussion National Weather Service Elko NV 151 AM PDT Sun Sep 15 2019 .SYNOPSIS...Sunday will be dry but breezy. A cold front will move across Nevada on Monday bringing stronger winds to most of the Great Basin. Cooler after the cold front with some valley rains and mountain snows developing Monday and Monday night. && .SHORT TERM...Today through Tuesday. Strong upper low over Vancouver Island is turning upper flow over the Great Basin to the southwest, but still dry and downsloping today and tonight. Moist air begins to invade northwest Nevada Monday afternoon and by Monday night models agree on enough cold air aloft to bring snow levels down below 10k feet over much of the area (higher in the southeast) and below 8500 feet over most of Humboldt County. Instability with cold air aloft will produce isolated thunder over Humboldt County Monday evening, but should be short lived as colder boundary layer air moves in and stabilizes the column. Valley rains and mountain snows move south and east Monday night and early Tuesday. Tuesday afternoon, the closed low is an open sharp trough over the Basin and moving east, dragging showers with it. High temps go from 80s today, above normal, to mostly 70s post fropa Monday, to 60s and a few 70s Tuesday. Lows 40s tonight to 30s Tuesday morning with 20s in various more open valleys. .LONG TERM...Tuesday night through next Sunday. Warmer and drier conditions will move into the state Tuesday night into Wednesday as the Tuesday trough departs the region. Southwest flow returns Wednesday ahead of the next trough/low expected to impact Nevada Thursday bringing more rain and mountain snow. Precipitation could begin Wednesday afternoon across western Humboldt county with more widespread showers along with cooler temperatures during the day on Thursday. Forecast confidence decreases for the later part of the week but the region could continue to see an active weather pattern. Temperatures will be warmest Wednesday in the 70s and 80s with 60s and 70s expected for the latter half of the week. Overall however, these disturbances do not appear to be too impactful for this time of year with snow staying well above valley floors. && .AVIATION...VFR for all terminals for the next 24 hours. Breezy and gusty afternoon winds will occur at all terminals during the day. Note:KBAM AMD NOT SKED due to missing clouds/cigs. && .FIRE WEATHER...Red Flag Warning zone 467 today for winds/RH. Winds could gust 45 mph or higher on peaks and more open spots. Fire Weather Watch for zones 454, 455, 457, 469, and 470 Monday for winds/RH. Winds there could gust over 50 mph especially on ridgetops. Cold front will drop into the region Monday turning winds from south and southwest Sunday to west and northwest Monday. Winds on Tuesday weekend and return to mostly west and southwest. Some rain showers develop over northwest Nevada Monday and spread across much of the Great Basin by Monday evening. Isolated mostly wet thunderstorms will also develop later Monday over mostly zone 467 but should be short lived. Snow levels drop after the front to around 6500 feet in northwest zone 467, gradually rising to around 8500 feet in southeast parts of 455 and 457. Tuesday dries out more but stays cooler than normal. && .LKN WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Monday morning through Monday evening for Central Lander and Eureka Counties-Eastern Elko County- Northern Nye County/Lander and Eureka Counties South of Highway 50-Southwestern and Central Elko County-White Pine County. Red Flag Warning from 9 AM this morning to 11 PM PDT this evening for Central and Western Humboldt County. && 98/93/99/98
Nearby
Red Flag Warnings in Nevada, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.